Alert archive / Idaho / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 34, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jun 27, 2004, 2:48 PM MDT for Bingham County, Bonneville County, Idaho. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2004, 2:48 PM MDT (20:48 UTC)
- Expired
- Jun 27, 2004, 3:15 PM MDT
- In force
- 27 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
Counties Bingham County, ID, Bonneville County, ID
The radar
The Pocatello radar (KSFX), 74 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.8 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
514 WUUS55 KPIH 272048 SVRPIH IDC011-019-272115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 247 PM MDT SUN JUN 27 2004 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL BINGHAM COUNTY IN IDAHO CENTRAL BONNEVILLE COUNTY IN IDAHO * UNTIL 315 PM MDT * AT 239 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR BONE...OR ABOUT 14 MILES EAST OF GOSHEN... AND NEARLY STATIONARY. LAT...LON 4333 11196 4321 11178 4333 11163 4344 11182 $$ KS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:15 PM MDT, 33 minutes earlier.
Area forecast discussion, Jun 27, 2:15 PM MDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 215 PM MDT SUN JUN 27 2004 .DISCUSSION... CONVECTION FIRING ACROSS THE MOUNTAINS EARLY THIS AFTERNOON AS A SHORT WAVE FEATURE WAS NOTED WORKING NORTH THROUGH CNTRL NEVADA TOWARDS THE MOIST/UNSTABLE AIRMASS CURRENTLY IN PLACE OVER SRN IDAHO. THIS WAVE TO HELP SUSTAIN CONVECTIVE ACTIVITY THROUGH THE EVENING BEFORE WEAKENING AFTER MIDNIGHT. PATTERN UNDERGOING A BIT OF A CHANGE WITH BAGGY TROUGH ANCHORING ALONG THE CALIFORNIA COAST BY MID WEAK WITH DRIER AND MORE STABLE CONDITIONS BUILDING INTO THE REGION FROM THE SOUTH. BY WEDNESDAY HAVE GENERALLY TRIMMED CONVECTIVE ACTIVITY BACK CONFINING IT TO MOUNTAINS FOR THE DURATION OF THE FORECAST PERIOD AS BAGGY TROUGH REMAINS NEAR CALIFORNIA AND INCREASING WESTERLY FLOW PENETRATES WRN CANADA PERHAPS SIGNALING A PATTERN CHANGE BEYOND THE 4TH OF JULY WEEKEND. HUSTON && .PIH WATCHES/WARNING/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 27, 6:00 AM MDT, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 600 AM MDT SUN JUN 27 2004 IDZ017>023-031-032-281200- EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION- SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- 540 AM MDT MON JUN 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 1:43 PM MDT | Severe Thunderstorm Warning | PIH | Cassia | 62 min |
| Jun 27, 4:52 PM MDT | Severe Thunderstorm Warning | PIH | Oneida | 38 min |
| Jun 27, 5:45 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville | 45 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.